MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Purulent Discharge (1812); Fistula (1862); Unspecified Infection (1930)
Date of Event 09/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2009) is considered to be a best estimate.This emdr represents the bard sepramesh ip (device #4).An additional emdr was submitted to represent the bard mesh - composix e/x (device #1) and additional supplemental emdrs were submitted to represent bard mesh - ventralex (device #2 and device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2009 ¿ patient was diagnosed with two incisional hernias thereby underwent laparoscopic repair with the implant of composix e/x mesh (device #1) and ventralex meshes (device #2, #3).Per op notes, ¿hernia in the midline of the abdomen adjacent to umbilicus was noted.A composix e/x mesh (device #1) was placed the defect and sutured.Then, second hernia was noted inferiorly was repaired using a ventralex mesh (device #2) and tacked to inferior abdominal wall.A weakened point was noted superior to second hernia was repaired with another ventralex mesh (device #3) and sutured.¿ (b)(6) 2010 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device #4).Per op notes, ¿a large amount of adhesions were noted in the midline of abdomen and significant herniation noted in supraumbilical area.A large piece of sepramesh ip (device #4) was placed into the supraumbilical hernia defect and tacked using sorbafix.¿ (b)(6) 2016 ¿ patient was diagnosed with infected mesh and enterocutaneous fistula, adhesions thereby underwent open repair with the removal of meshes (device #1, #2, #3, #4).Per op notes, ¿a large piece of mesh encompassing a large portion of the abdominal wall.There was a central area with bowel stuck to mesh with obvious infection and purulence.The mesh was removed with infected fascia.The small bowel included at least 3 fistulous to the abscess in the small bowel was resected and anastomosis was performed.All meshes (device #1, #2, #3, #4) were removed.The defect was repaired using sutures.¿.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22492552
Report Number1213643-2025-00622
Device Sequence Number8094166
Product Code FTL
UDI-Device Identifier00801741031823
UDI-Public(01)00801741031823(17)111228(10)HUTL0261
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2011
Device Catalogue Number5959680
Device Lot NumberHUTL0261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale